Aa
A
A
A
Close
ADD / ADHD Community
3.37k Members
Avatar universal

Strattera

I have adhd/anxiety/ibs-d. I was on librax for two years and did not know it had librium. My fault for not researching the medicine. After I realize that I am developing a tolerance I stop taking it and try something else. My GP thinks my ibs is because of my adhd\anxiety but I haven't been on medicine for it since college. Starts out with my former medicine, strattera, but when I would take it I felt my heart was out of control and my blood pressure went up. Now on wellbutrin for about a week but I feel foggy and it is causing worse ibs. Not sure if that side effect will go away but giving it a try. My question is, if anyone can answer, why was I able to take strattera as a child with 0 side effects and then high heart rate etc now. Im thinking it was the benzo withdrawal but I have no experience with that either so Idk. Also, with wellbutrin I dont have the heart rate just feel sleepy and foggy mind. Any help would be appreciated and forgive any typos. I'm on my phone.
8 Responses
Avatar universal
Also to mention I am 31
189897 tn?1441130118
COMMUNITY LEADER
Sounds like the wellbutrin dose might be too high.  Those are symptoms of an overdose.   Or you might try taking it at night.  At any rate let your doc know what is going on.
   Straterra can be sedating and it does take two to 4 weeks to be effective if taken 7 days a week.  Which is one reason adults like the normal stim meds because you can stop and start at any time.  And here again, the dose might be too high?
   Librax does have a warning that says, This medication may cause withdrawal reactions, especially if it has been used regularly for a long time or in high doses. In such cases, withdrawal symptoms (such as shakiness, sweating, nausea, seizures) may occur if you suddenly stop using this medication."   Did you stop it suddenly or slowly taper off?
Avatar universal
I stopped suddenly. I always believed mind over matter, guess I was wrong and started tapering now. The straterra, was 40mg, I was taking 80mg while in college. Only on 150my of wellbutrin.
1 Comments
Also, cutting wellbutrin in half. 7g mg at night 75 in morning to diminish nausea.
189897 tn?1441130118
COMMUNITY LEADER
Ya, there is a reason they say to taper off.  I found this out with something as simple as an acid blocker.   There are set ways to do this for each med.  You might want to check with your doc to make sure you are doing this right.

Once the tapering off is done, then you will have a much better idea of where the side effects are coming from.  And what you are doing seems like a good way to go.

Did you ever try any of the stim meds?  They do give you more flexibility and are more more effective then straterra.
Avatar universal
I havent been on a stim since elementary school. I hesitate to take them because I have general anxiety and because of my profession I get adrenalin rushes farley frequently and I will start shaking so I need something to calm me down. I assumed a stim would make this worse.
189897 tn?1441130118
COMMUNITY LEADER
If you did not have AD/HD you would probably be correct.  But actually, "All six of the available studies on the treatment of coexisting ADHD and anxiety were done on children (there are no studies done on adolescents or adults). They demonstrate that anxiety lessened for the majority of children when stimulants were introduced. The guidelines recommend treating the ADHD first, with a stimulant, and addressing the remaining anxiety with behavioral therapies and medication."  from this link: http://www.additudemag.com/adhd/article/11181-2.html
   and this study said, "A meta-review of studies involving nearly 3,000 children with attention deficit/hyperactivity disorder (ADHD) finds that psychostimulant treatment significantly reduces the risk of anxiety."  from:  https://www.eurekalert.org/pub_releases/2015-10/mali-pml100615.php
   So it is something that you might want to explore.  Many people report that when the right dose of stim meds are used they actually have a calmness and clearer thinking ability.

   Oh, anxiety is a very common co-disorder of ADHD.  So I have a number of links on it.  This one is pretty good:
    https://www.youtube.com/watch?v=fu0mN68rkEs
And this one on ways to deal with anxiety:  http://www.additudemag.com/slideshow/152/slide-1.html?utm_source=eletter&utm_medium=email&utm_campaign=october&mc_cid=855ba52173&mc_eid=b4704aad74

  Oh not sure if you drink coffee, but I also found this," Many adults with ADD/ADHD have lifelong love affairs with coffee or caffeinated sodas. Yet caffeine may exacerbate the effect of stimulant medications, creating anxiety and heart palpitations. You can’t determine what’s causing these side effects -- the stimulant or the caffeine -- unless you gradually wean yourself off caffeine before starting stimulants. (Try to do it a few days in advance, though, so that you don’t mistake a headache due to caffeine deprivation for a medication side effect.)

“Some people can tolerate stimulants and still have some caffeine,” Weiss says. “For others, caffeine interferes by creating or exacerbating side effects, making it impossible to increase the stimulant to therapeutic doses."  from:  http://www.additudemag.com/adhd/article/8942-2.html


Hope these help!
1 Comments
Thank you for that information. It has been a week today that I started wellbutrin so I'm goinf to give it two weeks to be sure. If it doesnt get any better I will attempt a stimulant. Thank you again.
189897 tn?1441130118
COMMUNITY LEADER
Good luck,  let me know what  happens.
Avatar universal
I have been doing a lot better on wellbutrin but I am extremely,
emotional. Does this subside? Also, the other day I had a traumatic experience and suicide crossed my mind. Now I have NEVER thought about it before. Should I be concerned, or is it still an adjustment period?
1 Comments
opps, missed your update from april 6.  How are things going now?
Have an Answer?
Top Children's Development Answerers
189897 tn?1441130118
San Pedro, CA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Fearing autism, many parents aren't vaccinating their kids. Can doctors reverse this dangerous trend?
Yummy eats that will keep your child healthy and happy
What to expect in your growing baby
Is the PS3 the new Prozac … or causing ADHD in your kid?
Autism expert Dr. Richard Graff weighs in on the vaccine-autism media scandal.
Could your home be a haven for toxins that can cause ADHD?